MAUDE Adverse Event Report: KARL STORZ SE & CO. KG HOPKINS TELESCOPE 6°

KARL STORZ SE & CO. KG HOPKINS TELESCOPE 6°
Model Number 26092AMA
Medical Device Problem Codes Solder Joint Fracture (2324); Optical Problem (3001)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned to the manufacture on january 20,2025.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that: optical system blurred image.No information about patient injury and no negative impact in state of health reported.
 
Additional Manufacturer Narrative
Device evaluation: the information provided by the customer regarding the error description "blurred image" can be confirmed.The imaging of the optics mentioned is impaired due to adhering residues of unknown nature on the distal cover glass.The duidal soldering seam is chemically attacked and leaking.Due to the chemically attacked, leaking soldering seam, moisture and residues of any kind could penetrate unhindered into the rod lens system used for imaging.A possible cause of the chemical damage may lie in the clinical reprocessing procedure and the reprocessing fluids/methods used.There is an impact mark/dent on the shaft surface that may be responsible for the particles in the rod lens system.The mechanical damage can cause particles to become detached, which can then enter the system.In this case, the particles have no negative influence on the imaging.Obviously, the optics were not handled by the user as described in detail in the instructions for use regarding the damage found.Otherwise, the existing damage to the optics would not have been caused.The damage found is not due to a manufacturing/production defect, but to mechanical damage during use or clinical processing.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
HOPKINS TELESCOPE 6°
Common Device Name
HOPKINS TELESCOPE 6°
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21381704
Report Number9610617-2025-00218
Device Sequence Number8292196
Product Code FAJ
UDI-Device Identifier04048551274941
UDI-Public04048551274941
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K943176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26092AMA
Device Catalogue Number26092AMA
Device Lot Number4178518
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2025
Supplement Date Received by Manufacturer03/17/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date04/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown